Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 58, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Sep 23, 2021, 4:05 PM EDT. It took effect at Sep 24, 2021, 11:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2021, 4:05 PM EDT (20:05 UTC)
- In effect from
- Sep 24, 2021, 11:00 AM EDT
- Expired
- Sep 25, 2021, 3:17 AM EDT
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
613 WHUS71 KCAR 232005 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 405 PM EDT Thu Sep 23 2021 ANZ050>052-240415- /O.NEW.KCAR.SC.Y.0058.210924T1500Z-210925T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 405 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 AM EDT SATURDAY... * WHAT...SE winds 10 to 15 kt with gusts up to 25 kts. Seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 11 AM Friday to 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
6 follow-up statements
451 WHUS71 KCAR 240227 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1027 PM EDT Thu Sep 23 2021 ANZ050>052-241030- /O.CON.KCAR.SC.Y.0058.210924T1500Z-210925T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1027 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 AM EDT SATURDAY... * WHAT...SE winds 10 to 15 kt with gusts up to 25 kts. Seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 11 AM Friday to 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
609 WHUS71 KCAR 240745 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 345 AM EDT Fri Sep 24 2021 ANZ052-240845- /O.CAN.KCAR.SC.Y.0058.210924T1500Z-210925T0900Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 345 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and wave heights will be just below small craft advisory thresholds from midday today thru the night time hours, then will subside more below thresholds on Saturday. $$ ANZ050-051-242100- /O.CON.KCAR.SC.Y.0058.210924T1500Z-210925T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 345 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT SATURDAY... * WHAT...Seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 11 AM this morning to 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
469 WHUS71 KCAR 241414 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1014 AM EDT Fri Sep 24 2021 ANZ050-051-242215- /O.EXT.KCAR.SC.Y.0058.210924T1800Z-210925T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1014 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... * WHAT...Seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM this afternoon to 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
865 WHUS71 KCAR 241939 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 339 PM EDT Fri Sep 24 2021 ANZ050-051-250345- /O.CON.KCAR.SC.Y.0058.000000T0000Z-210925T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 339 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WHAT...Seas 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
793 WHUS71 KCAR 250153 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 953 PM EDT Fri Sep 24 2021 ANZ050-051-250900- /O.CON.KCAR.SC.Y.0058.000000T0000Z-210925T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 953 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WHAT...Seas 4 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
624 WHUS71 KCAR 250717 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 317 AM EDT Sat Sep 25 2021 ANZ050-051-250830- /O.CAN.KCAR.SC.Y.0058.000000T0000Z-210925T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 317 AM EDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and wave are mostly running just below small craft thresholds and should remain so through the remainder of the day. $$ VJN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 1:04 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 23, 1:04 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Caribou ME 104 PM EDT Thu Sep 23 2021 .SYNOPSIS... High pressure will slowly move east of the region through Friday. A cold front will approach the region from the west Friday night and slowly move across the region into early Sunday. Low pressure over the Atlantic will move east of the region on Sunday. An upper level trough will cross the region from Quebec on Monday. && .NEAR TERM /THROUGH TONIGHT/... 1:04PM Update: No big changes. Adjusted sky conditions to the trend and added more isolated showers across the Longfellow Mtns with the upslope flow. Brought high temperatures up a degree or two with the increased sunshine today. previous discussion Strong high pressure both at the surface and aloft remains anchored across the northwest Atlantic to the south of Nova Scotia. A broad southwest flow aloft continues across the forecast area today between the upper ridge and the slow moving upper trof to our west. The low level south to southeast flow around the surface high to our east continues to pump increasingly moist air across the forecast area. Expect another mainly cloudy day today, with patchy early morning low clouds and fog lifting later this morning. Still expecting a mainly cloudy day, although we will see some sunny breaks as well, especially across eastern areas, as the upper high continues to build west across the Canadian Maritimes and into eastern Maine this afternoon. High temperatures today will remain above seasonal normals for this time of year. The upper ridge begins to break down tonight and slowly shifts east farther out into the open waters of the northwest Atlantic, as the upper low across the Great Lakes region moves northeast toward Quebec province. As it does so, the flow aloft becomes more southerly with time tonight bringing increasing moisture northward across the region, with more low clouds, patchy fog and drizzle developing overnight. Lows tonight will continue on the mild side with cloud cover and a southerly wind expected. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... With the gradual break down of the upper hi, upper lvl low pres from the Midwest and an associated sfc cold front will begin to approach spcly Fri aftn and ngt with increasing shwr cvr and eventually even steady rn by late Fri ngt. Tngts 23/00z dtmnstc models are in better agreement with this arrival tmg. Isolated thunderstorms are possible ovr Wrn and Cntrl ptns of the FA with shwrs thru the eve hrs with a couple of hundred J/kg of CAPE, but by the tm the cold frontal rn band arrives into Ern ptns of the FA from the W Fri ngt, some of the dynamics will have weakened, meaning 6hrly rnfl rates/amts will only be lgt to mdt durg this tm frame with max PoPs in the categorical range. Models Sat and Sun cont to show a large spread regarding how quickly the cold front and the prefrontal rn band clears E of the FA, with the 00z GFS fastest by Sat Eve, and the ECMWF slowest, not til Sun eve, with latest 23/00z ECMWF model run taking a sfc low from the Wrn Atlc just E of the FA on Sun as the main reasoning in keeping rnfl longer ovr our FA, somewhat opposite of the prior 22/12z. The blend of models lean more toward the ECMWF solution attm, but with the GFS ensm rnfl sig lesser Sat Ngt and Sun then the 23/00z run, for now we keep likely rain PoPs across most of the FA thru Sun, then tapering PoPs off to sct shwrs area wide by Sun ngt. Given the wide range of possible solutions this weekend, fcst confidence as to exactly when rn will be occurring ovr the FA ovr the weekend is lower than it typically would be this close in. The best potential of 1.00+ inches of total rnfl will be across Wrn areas with higher confidence of heavier rnfl rates there Fri ngt. Hi temps will be progressively a little cooler each day, but ngt tm lows will remain much abv normal for this tm of season until Sun ngt, which will be closer to seasonal norms. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Some cldnss and lgt isold to sct shwrs msly across Nrn areas will cont Mon thru Wed as whats left of the upper low slowly crosses the FA as a more open upper trof. Temps will gradually cool toward seasonal norms by erly to mid next week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... NEAR TERM: Generally VFR now at all sites except BHB. BHB has a layer of BKN020 and expect that to be SCT to BKN MVFR at times this afternoon. No other major changes expected with 18z TAFs. Previous discussion... Widespread low cloud and patchy fog will result in widespread MVFR/IFR conditions early this morning. Conditions will improve to VFR later this morning and afternoon. Patchy low clouds, fog, and drizzle can be expected to develop again tonight with a return to widespread MVFR/IFR conditions. South wind around 10 kt today and then southeast wind less than 10 kt tonight. SHORT TO LONG TERM: Fri - Sun Ngt...all TAF sites IFR clgs/IFR- MVFR vsbys at ngt with fog and MVFR to low VFR clgs/MVFR-VFR vsbys by day with shwrs/rn becoming more prevalent Fri Ngt into Sat and perhaps again on Sun. Mainly lgt sfc winds with Srly llvl wind shear possible Fri ngt. Mon...Mainly VFR. A chance of showers across Nrn TAF sites. Lgt winds. && .MARINE... NEAR TERM: No changes... Winds/seas will remain below SCA levels through tonight. Patchy fog may reduce visibility to 1 to 3 NM at times this morning and again tonight. SHORT TO LONG TERM: Winds and seas will be msly below SCA thresholds, but may attms, reach min thresholds attms ovr outer MZs spcly Fri into Sat, but no coherent 6+hr pd of SCA winds/seas noted from guidance attm. Kept close to blended wv model guidance for fcst wv hts with the main spectral group wv pd of 7 to 9 sec and wv propagation from the SSE thru Sun with a shorter fetch secondary group with 3 to 5 sec pd from the SW on Mon and Tue. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...TWD/Sinko Short Term...VJN Long Term...VJN Aviation...TWD/Sinko/VJN Marine...TWD/Sinko/VJN
Hazardous weather outlook, Sep 23, 3:04 AM EDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Caribou ME 304 AM EDT Thu Sep 23 2021 MEZ001>006-010-011-015>017-029>032-240715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 304 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-240715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 304 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.